Question

Erectile Dysfunction Causes

What medications may cause erectile dysfunction (ED)?

A Answers (2)

  • AJack Merendino, MD, Endocrinology, Diabetes & Metabolism, answered on behalf of The Best Life
    Medications commonly contribute to erectile dysfunction (ED). By far the most common are various blood pressure medications, including clonidine (brand name Catapres) and the many beta-blocker drugs, among others. Diuretics, which are often used in the treatment of hypertension, may also worsen ED. You might be reading this and saying, "Great! High blood pressure causes ED and the medicines used to treat high blood pressure cause ED. What am I supposed to do?" You can't let high blood pressure go untreated, because it will worsen your vascular disease overall, and increase your risk of heart attack and stroke. The goal is to find the medicines that are the least likely to worsen ED. Fortunately, ACEs and ARBs have a fairly low risk of causing ED.
  • There are many medications that may cause erectile dysfunction (ED); one-quarter of erectile dysfunction cases may be caused by medications. Of the 12 most commonly prescribed medications, eight of them list erectile dysfunction as a possible side effect. If you have erectile dysfunction, your doctor will review all prescription and non-prescription medications in addition to asking about other risk factors, such as heart disease, smoking or obesity.
Did You See?  Close
Can hormone problems cause erectile dysfunction (ED)?